Alert archive / South Carolina / River Flood Warnings in 2021

River Flood Warning 25, NWS Columbia, SC

July 24, 2021Orangeburg County, South Carolina

NWS Columbia, SC issued this river flood warning at Jul 24, 2021, 3:37 AM EDT for Orangeburg County, South Carolina. It took effect at Jul 24, 2021, 5:58 AM EDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 3:37 AM EDT (07:37 UTC)
In effect from
Jul 24, 2021, 5:58 AM EDT
Expired
Jul 25, 2021, 10:38 PM EDT
In force
41 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
Minor

County Orangeburg County, SC

The radar

The Columbia radar (KCAE), 55 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point N. Fork Edisto River at Orangeburg (ORBS1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
11.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02173500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

824 
WGUS42 KCAE 240737
FLWCAE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Columbia SC
337 AM EDT Sat Jul 24 2021

...The National Weather Service in Columbia SC has issued a Flood 
Warning for the following rivers in South Carolina...

  North Fork Edisto River At Orangeburg affecting Orangeburg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents and those with interests near the river should monitor 
rising water levels and take action if necessary.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 345 PM EDT.

&&


SCC075-241945-
/O.NEW.KCAE.FL.W.0025.210724T0958Z-210725T1828Z/
/ORBS1.1.ER.210724T0958Z.210724T1200Z.210724T1827Z.NO/
337 AM EDT Sat Jul 24 2021

The National Weather Service in Columbia has issued a

* Flood Warning for
  the North Fork Edisto River At Orangeburg.
* Until early tomorrow afternoon.
* At 3:00 AM EDT Saturday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  this morning. It will then fall below flood stage this afternoon 
  to 6.1 feet Wednesday evening.
* Impact...At 8.0 feet, Some minor flooding occurs along the 
  boardwalk at Edisto Gardens. Downstream from the Highway 301 
  bridge, some roads off Chiquita street near the river begin to 
  flood.


&&

LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100

$$

CAL
7 follow-up statements
275 
WGUS82 KCAE 241017
FLSCAE

Flood Statement
National Weather Service Columbia SC
617 AM EDT Sat Jul 24 2021

...The Flood Warning is extended for the following rivers in South 
Carolina...

  North Fork Edisto River At Orangeburg affecting Orangeburg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents and those with interests near the river should monitor 
rising water levels and take action if necessary.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 615 PM EDT.

&&


SCC075-242230-
/O.EXT.KCAE.FL.W.0025.000000T0000Z-210726T0200Z/
/ORBS1.1.ER.210724T0920Z.210724T1800Z.210725T0200Z.NO/
617 AM EDT Sat Jul 24 2021

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the North Fork Edisto River At Orangeburg.
* Until late tomorrow evening.
* At 6:00 AM EDT Saturday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 8.2 feet 
  this afternoon. It will then fall below flood stage late this 
  evening.
* Impact...At 8.0 feet, Some minor flooding occurs along the 
  boardwalk at Edisto Gardens. Downstream from the Highway 301 
  bridge, some roads off Chiquita street near the river begin to 
  flood.


&&

LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100

$$

CAL
088 
WGUS82 KCAE 241410
FLSCAE

Flood Statement
National Weather Service Columbia SC
1010 AM EDT Sat Jul 24 2021

...The Flood Warning is extended for the following rivers in South 
Carolina...

  North Fork Edisto River At Orangeburg affecting Orangeburg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents and those with interests near the river should monitor 
rising water levels and take action if necessary.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1015 PM EDT.

&&


SCC075-250215-
/O.EXT.KCAE.FL.W.0025.000000T0000Z-210726T1200Z/
/ORBS1.1.ER.210724T0920Z.210725T0000Z.210725T1200Z.NO/
1010 AM EDT Sat Jul 24 2021

...The Flood Warning is now in effect until Monday morning...

The Flood Warning continues for
  the North Fork Edisto River At Orangeburg.
* Until Monday morning.
* At 10:00 AM EDT Saturday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:00 AM EDT Saturday was 8.3 feet.
* Forecast...The river is expected to rise to a crest of 8.4 feet 
  this evening. It will then fall below flood stage tomorrow morning.
* Impact...At 8.0 feet, Some minor flooding occurs along the 
  boardwalk at Edisto Gardens. Downstream from the Highway 301 
  bridge, some roads off Chiquita street near the river begin to 
  flood.


&&

LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100

$$

gpl
583 
WGUS82 KCAE 242021
FLSCAE

Flood Statement
National Weather Service Columbia SC
421 PM EDT Sat Jul 24 2021

...The Flood Warning is extended for the following rivers in South 
Carolina...

  North Fork Edisto River At Orangeburg affecting Orangeburg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents and those with interests near the river should monitor 
rising water levels and take action if necessary.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued tonight.

&&


SCC075-251230-
/O.EXT.KCAE.FL.W.0025.000000T0000Z-210726T2000Z/
/ORBS1.1.ER.210724T0920Z.210724T2000Z.210725T2000Z.NO/
421 PM EDT Sat Jul 24 2021

...The Flood Warning is now in effect until Monday afternoon...

The Flood Warning continues for
  the North Fork Edisto River At Orangeburg.
* Until Monday afternoon.
* At 4:00 PM EDT Saturday the stage was 8.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 4:00 PM EDT Saturday was 8.5 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow afternoon and continue falling to 6.5 feet early Thursday 
  afternoon.
* Impact...At 8.0 feet, Some minor flooding occurs along the 
  boardwalk at Edisto Gardens. Downstream from the Highway 301 
  bridge, some roads off Chiquita street near the river begin to 
  flood.
* Impact...At 10.0 feet, Farmland and lowlands along Highway 301 
  near Orangeburg become flooded at stages above 10 ft.
* Flood History...This crest compares to a previous crest of 8.4 
  feet on 11/12/2020.


&&

LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100

$$

CRL
307 
WGUS82 KCAE 250143
FLSCAE

Flood Statement
National Weather Service Columbia SC
943 PM EDT Sat Jul 24 2021

...The Flood Warning is extended for the following rivers in South 
Carolina...

  North Fork Edisto River At Orangeburg affecting Orangeburg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents and those with interests near the river should monitor 
rising water levels and take action if necessary.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued early Sunday morning.

&&


SCC075-251500-
/O.EXT.KCAE.FL.W.0025.000000T0000Z-210727T0000Z/
/ORBS1.1.ER.210724T0920Z.210725T0100Z.210726T0000Z.NO/
943 PM EDT Sat Jul 24 2021

...The Flood Warning is now in effect until Monday evening...

The Flood Warning continues for
  the North Fork Edisto River At Orangeburg.
* Until Monday evening.
* At 9:00 PM EDT Saturday the stage was 8.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 PM EDT Saturday was 8.5 feet.
* Forecast...The river is expected to fall below flood stage Sunday 
  evening and continue falling to 6.6 feet Thursday evening.
* Impact...At 8.0 feet, Some minor flooding occurs along the 
  boardwalk at Edisto Gardens. Downstream from the Highway 301 
  bridge, some roads off Chiquita street near the river begin to 
  flood.
* Impact...At 10.0 feet, Farmland and lowlands along Highway 301 
  near Orangeburg become flooded at stages above 10 ft.
* Flood History...This crest compares to a previous crest of 8.4 
  feet on 11/12/2020.


&&

LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100

$$

CRL
533 
WGUS82 KCAE 251425
FLSCAE

Flood Statement
National Weather Service Columbia SC
1025 AM EDT Sun Jul 25 2021

...The Flood Warning continues for the following rivers in South 
Carolina...

  North Fork Edisto River At Orangeburg affecting Orangeburg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents and those with interests near the river should monitor 
rising water levels and take action if necessary.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1030 PM EDT.

&&


SCC075-260230-
/O.EXT.KCAE.FL.W.0025.000000T0000Z-210726T2100Z/
/ORBS1.1.ER.210724T0920Z.210725T0100Z.210725T2100Z.NO/
1025 AM EDT Sun Jul 25 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the North Fork Edisto River At Orangeburg.
* Until tomorrow afternoon.
* At 10:00 AM EDT Sunday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:00 AM EDT Sunday was 8.5 feet.
* Forecast...The river is expected to fall below flood stage late 
  this afternoon and continue falling through midweek.
* Impact...At 8.0 feet, Some minor flooding occurs along the 
  boardwalk at Edisto Gardens. Downstream from the Highway 301 
  bridge, some roads off Chiquita street near the river begin to 
  flood.


&&

LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100

$$

gpl
965 
WGUS82 KCAE 260124
FLSCAE

Flood Statement
National Weather Service Columbia SC
924 PM EDT Sun Jul 25 2021

...The Flood Warning is extended for the following rivers in South 
Carolina...

  North Fork Edisto River At Orangeburg affecting Orangeburg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents and those with interests near the river should monitor 
rising water levels and take action if necessary.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued later tonight.

&&


SCC075-261330-
/O.EXT.KCAE.FL.W.0025.000000T0000Z-210727T0127Z/
/ORBS1.1.ER.210724T0920Z.210725T0100Z.210726T0127Z.NO/
924 PM EDT Sun Jul 25 2021

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the North Fork Edisto River At Orangeburg.
* Until late tomorrow evening.
* At 9:00 PM EDT Sunday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 PM EDT Sunday was 8.5 feet.
* Forecast...The river is expected to fall below flood stage later 
  tonight and continue falling to 6.1 feet Friday evening.
* Impact...At 8.0 feet, Some minor flooding occurs along the 
  boardwalk at Edisto Gardens. Downstream from the Highway 301 
  bridge, some roads off Chiquita street near the river begin to 
  flood.
* Impact...At 10.0 feet, Farmland and lowlands along Highway 301 
  near Orangeburg become flooded at stages above 10 ft.
* Flood History...This crest compares to a previous crest of 8.4 
  feet on 11/12/2020.


&&

LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100

$$

CRL
988 
WGUS82 KCAE 260238
FLSCAE

Flood Statement
National Weather Service Columbia SC
1038 PM EDT Sun Jul 25 2021

...The Flood Warning is cancelled for the following rivers in South 
Carolina...

  North Fork Edisto River At Orangeburg affecting Orangeburg County.

SCC075-260345-
/O.CAN.KCAE.FL.W.0025.000000T0000Z-210726T0238Z/
/ORBS1.1.ER.210724T0920Z.210725T0100Z.210726T0140Z.NO/
1038 PM EDT Sun Jul 25 2021

...The Flood Warning for the North Fork Edisto River At Orangeburg 
has been cancelled...

The Flood Warning is cancelled for
  the North Fork Edisto River At Orangeburg.
* At 10:00 PM EDT Sunday the stage was just below 8.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to continue to fall to 6.1 feet 
  Friday evening.


&&

LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100

$$

CRL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Jul 24, 1:50 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 24, 1:50 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
150 AM EDT Sat Jul 24 2021

.SYNOPSIS...
Drier weather is expected for the weekend, as seasonally low PWs
work into the region. By Monday, PWs are expected to gradually
increase ahead of an approaching cold front. Scattered to
numerous showers and thunderstorms are then expected from Monday
through Wednesday evening. Uncertainty then develops by Thursday
and Friday. Temps will be near normal - highs in the 90s and
lows in the 70s.

&&

.NEAR TERM /THROUGH TONIGHT/...
Should remain fairly benign across much of the forecast area
today and through tonight. Guidance is relatively consistent
with keeping the majority of showers/storms more in the upstate
of SC/GA/NC during the afternoon hours. Can not rule out an
isolated shower/storm moving close to the extreme western cwa
late in the afternoon, but much of the cwa will remain dry
through the near term. High temperatures this afternoon remain
close to normal, with readings in the lower 90s. Overnight lows
generally around 70.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Sunday looks to be more of the same, albeit with some
increasing moisture. Ensemble guidance continues to suggest low
chances of instability developing, and forecast soundings fall
in line with that as well. Without any obvious forcing
mechanisms in place, Sunday should be another benign day. Highs
will be a touch warmer as heights rise a bit, topping out in the
low and mid 90s. Overnight, lows should be back to where they
have been with higher surface dewpoints returning. Expect low
70s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Little has changed with the long term period over the last day or
so, with the exception of some increased uncertainty with the
pattern towards the end of the period. Overall, it looks seasonal
with regards to temperatures and rain chances.

By Monday, PWs will begin increasing again as heights rise slightly
and southerly and southwesterly flow increases. This will be ahead
of a cold front that will drag through the region during the week.
Troughiness is expected to follow this in the eastern US through
Wednesday/Thursday as shortwaves reinforce the parent trough over
the Northeastern US. Some uncertainty develops with how this evolves
towards Friday as some ensemble members show a more amplified trough
by the end of the week, which would change the forecast. Will side
towards an expectation of rising heights during this time. Sensible
weather will be very seasonal. Monday will be quite warm with
slightly rising heights and southwesterly flow ahead of the front.
Some isolated showers & storms may keep this in check, but I'm
expecting mid 90s everywhere. Tuesday-Wednesday looks active, with
widespread showers and thunderstorms developing along the front.
Ensemble guidance indicates >70% chances of 1000 j/kg of CAPE
developing both days, giving confidence that we'll see numerous
storms develop both days. This should limit overall high temps a
bit, and I'm going slightly below guidance. There is a good bit of
uncertainty on Thursday and Friday, owing to pattern evolution
questions and uncertainty about where the front will eventually set
up. I really don't think the front will push through the area, and
expect at least scattered shower/storm chances to remain. Highs will
continue to be in the 90s throughout the week, with lows in the
70s.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Mostly VFR conditions expected...

Satellite imagery shows clear to mostly clear skies across the
CWA. While some locations may see hazy skies from lingering
smoke, VFR conditions should dominate at all terminals this
morning except at AGS where periods of low visibility due to
patchy fog will continue until around 12Z. Scattered cumulus
with 4000-6000 foot bases are likely to develop around 15Z
continuing through the rest of the day. The chance of
precipitation is low. Winds will remain generally light with
high pressure in control. Quiet weather and VFR conditions are
in store for the overnight hours.

EXTENDED AVIATION OUTLOOK...Early morning restrictions possible
at fog prone sites AGS/OGB. Scattered showers and thunderstorms
chances increase again for Tuesday and Wednesday as a frontal
system moves into the area.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&

Nearby

River Flood Warnings in South Carolina, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.